Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 21, 2012, 1:50 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 1:50 PM EDT (17:50 UTC)
- Expired
- Apr 21, 2012, 2:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 48 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 2:14 PM EDT | TSTM WND DMG | 3 Ssw Crawfordville, FL | TREE LEANING ON POWER LINES ON GREENLIN VILLA ROAD. |
| Apr 21, 2:15 PM EDT | TSTM WND DMG | 1 S Crawfordville, FL | TREE LEANING ON POWER LINES ON COUNCIL MOORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS52 KTAE 211750
SVRTAE
FLC037-077-129-211815-
/O.NEW.KTAE.SV.W.0104.120421T1750Z-120421T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN FLORIDA...
EXTREME SOUTHEASTERN LIBERTY COUNTY IN FLORIDA...
CENTRAL WAKULLA COUNTY IN FLORIDA...
* UNTIL 215 PM EDT
* AT 146 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 19 MILES SOUTH OF CRAWFORDVILLE...OR
NEAR SAINT TERESA...AND MOVING NORTH AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCINTYRE...PANACEA-WAKULLA AIRPORT...CURTIS MILL...PANACEA...
SOPCHOPPY...BUCKHORN...MEDART...SPRING CREEK...TULLY...ARRAN...
SHADEVILLE AND WAKULLA SPRINGS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 2991 8450 2990 8455 3023 8462 3024 8429
3003 8432 3001 8435 2998 8433 2996 8435
2995 8433 2989 8434 2990 8444 2992 8446
2991 8448 2989 8447 2989 8450
TIME...MOT...LOC 1750Z 184DEG 38KT 2995 8446
$$
44-LERICOS1 follow-up statement
359
WWUS52 KTAE 211814
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT SAT APR 21 2012
FLC037-077-129-211824-
/O.EXP.KTAE.SV.W.0104.000000T0000Z-120421T1815Z/
LIBERTY FL-WAKULLA FL-FRANKLIN FL-
214 PM EDT SAT APR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN...
CENTRAL WAKULLA AND EXTREME SOUTHEASTERN LIBERTY COUNTIES WILL EXPIRE
AT 215 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2991 8450 2990 8455 3023 8462 3024 8429
3003 8432 3001 8435 2998 8433 2996 8435
2995 8433 2989 8434 2990 8444 2992 8446
2991 8448 2989 8447 2989 8450
TIME...MOT...LOC 1814Z 184DEG 38KT 3020 8444
$$
44-LERICOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:45 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 21, 9:45 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT Sat Apr 21 2012
.DISCUSSION...
A few showers have already moved inland from Apalachee Bay. A much
larger area of rain with embedded showers and thunderstorms was
spreading to the north and northeast across the Panhandle coastal
waters. This activity will overspread the CWA later this morning and
afternoon. Will monitor radar trends to determine if PoPs need to be
adjusted especially northernmost zones where we currently show 30%.
Otherwise, the remainder of the forecast is on track.
&&
.AVIATION...
MVFR ceilings and rain will spread from south to north today.
Confidence is rather high that there will be a sharp southeast to
northwest precipitation and ceiling gradient, but exactly where this
line will be is another story. Have included the best chance for
rain this afternoon for KECP, KTLH, and KVLD with rain chances
tapering off from KABY to KDHN.
&&
.MARINE...
Winds and seas will be low today with Advisory level conditions to
develop tonight and early Sunday. It will however be very active
across the marine area today with numerous showers and thunderstorms.
Some of the storms may be strong.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Sunday afternoon through Sunday evening
for Calhoun-Central Walton-Coastal Bay-Gadsden-Holmes-
Inland Bay-Inland Walton-Jackson-Liberty-South Walton-
Washington.
GM...Small Craft Advisory from 6 AM Sunday to 11 AM EDT Monday for
Apalachee Bay and Coastal waters east of Apalachicola.
Small Craft Advisory from Midnight tonight to 11 AM EDT Monday
for Coastal waters west of Apalachicola.
&&
BARRY/GOULDHazardous weather outlook, Apr 21, 4:30 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EDT SAT APR 21 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 430 AM EDT SAT APR 21 2012 /330 AM CDT SAT APR 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A DEVELOPING LOW IN THE GULF OF MEXICO IS EXPECTED TO TRACK ACROSS NORTHEAST FLORIDA TONIGHT AND INTO THE COASTAL ATLANTIC SUNDAY. THIS IS EXPECTED TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION. OVERALL...THE CHANCES OF HAZARDOUS WEATHER SEEM FAIRLY LOW FOR THIS PARTICULAR LOW PRESSURE SYSTEM. HOWEVER...HAZARDOUS WEATHER WOULD BE MOST LIKELY SOUTHEAST OF A LINE FROM APALACHICOLA TO TALLAHASSEE TO VALDOSTA. IN THIS SECTION OF THE EASTERN FLORIDA BIG BEND...SOME OF THE THUNDERSTORMS MAY BE SLOW-MOVING AND PRODUCE HEAVY RAINFALL. THE ONGOING DROUGHT AND SOIL CONDITIONS ARE EXPECTED TO LIMIT FLOODING CONCERNS THOUGH. AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT...PARTICULARLY NEAR THE SUWANNEE RIVER VALLEY IN TAYLOR...LAFAYETTE...AND DIXIE COUNTIES. OVER THE WATERS OF THE GULF OF MEXICO TONIGHT...NORTHWEST WINDS WILL DEVELOP AS THE LOW STRENGTHENS OFF TO THE NORTHEAST. AS WINDS INCREASE ABOVE 20 KNOTS...CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG NORTHWEST WINDS WILL CONTINUE THROUGH SUNDAY...BOTH OVER LAND AND THE GULF OF MEXICO. A FEW WIND GUSTS COULD REACH GALE FORCE OVER THE COASTAL WATERS...AND 35 TO 40 MPH OVER LAND AREAS. MOST OF THE GUSTS WILL PEAK AROUND 30 MPH. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS THROUGH MONDAY MORNING...AND A WIND ADVISORY MAY BECOME NECESSARY LATER FOR LAND REGIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...RAINFALL REPORTS AND TOTALS WOULD BE APPRECIATED TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:15 AM EDT | Small Craft Advisory | TAE | 72 hr | |
| Apr 21, 12:59 PM EDT | Special Marine Warning | TAE | 46 min | |
| Apr 21, 1:42 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 33 min |
| Apr 21, 1:49 PM EDT | Special Marine Warning | TAE | 26 min | |
| Apr 21, 2:13 PM EDT | Special Marine Warning | TAE | 47 min | |
| Apr 21, 5:34 PM EDT | Red Flag Warning | TAE | Holmes, Walton | 26 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.